Jump to content

Recommended Posts

I've been on and off midodrine for 2 years. For a few weeks it makes a real difference; I feel better, my BP is at a normal level and I can stand for longer. I just can't seem to maintain this positive effect so after, say, 3 weeks I feel a bit worse than usual and my standing time is reduced. If I carry on taking the midodrine or increase the dose, I just get worse. I thought I would reach out to you to see if you have either had the same issues or have any ideas to solve the puzzle. Here are your clues.

5mg seems to be the right dose for me. Any less and nothing happens; any more and I am too jittery. Ideally I take 3 times during the day.

At first it takes about an hour for the midodrine to work. After a couple of weeks it takes many hours to start working (today it took 5 hours) though it is still effective. Does anyone else get this delay? [At this rate I'll be taking it last thing at night ready for it to start working when I wake up the next morning!]

I have tried stopping the third dose of the day in case the problem was desensitization of the receptors or just that too much midodrine (or the by-products, which my doctors have suggested could be the problem) in my system was the issue. It doesn't help.

I have tried stopping midodrine altogether for a while for the same reasons. For a couple of weeks I feel much worse, then gradually get back to normal (pre-midodrine normal). I seem to need to stop the drug altogether for at least a month to reset my system and get the benefit of the midodrine again. Otherwise the same problems start immediately as if I had never had a break.

I know that in theory you can use midodrine on an irregular basis. I also note that in a previous discussion, someone mentioned they had been advised against this because your body would find it even harder to adjust to BP if this was being boosted by midodrine on an ad hoc basis. Perhaps this is part of my problem.

Thanks for reading. I would appreciate any thoughts you have.

Link to post
Share on other sites

I take it around the clock, every four hours night and day. I feel it if I'm late for a dose. It seems to help at consistently the same level. The real help for me was adding florinef, as midodrine alone was a rollercoaster, with it wearing off after 3 hours, and my having to wait another hour. For me, the complement each other.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...